There are some serious side effects of statins.
And now many men are starting to wonder if these statins are responsible for their ED.
Men are worried that the statins and sexuality issue come together.
So, do statin drugs cause low testosterone levels in men?
Do statins cause ED?
We do know that statin drugs lower cholesterol — but it’s not the good thing that they think it is.
You need cholesterol — cholesterol is the mother of all the steroid hormones.
It’s the primary building block for everything including the sex hormones.
Estrogen, testosterone, DHT, cortisol, and many others all start with cholesterol.
So then here’s the rub.
If you lower your cholesterol, you’re going to lower the amount of sex hormones in your body.
It leads us to the question, can this cause low testosterone levels?
Can this even cause ED?
This study says yes.
The researchers gave men typical amounts of statin drugs.
And then they monitored their testosterone levels, free testosterone levels, and other hormone levels over a period of one year.
They found that subjects’ testosterone levels declined quite a bit and it was only due to the statin drug.
But can statin drugs cause ED as well?
These are my least favorite type of studies, reviews of other studies.
But sometimes they have some value.
And I think that in this case, the study is quite valuable.
Remember that most statin drugs are tested through studies sponsored by drug companies.
These statins have generated $100 billion in revenue and continue being huge cash cows for the drug companies.
They are not interested in reporting on erectile dysfunction amongst men taking statins.
But the truth comes out eventually.
So this review study that I’m talking about now is one way the truth comes out.
The researchers looked at what side effects men who take statins report to regulatory.
These reports are mandatory in many areas.
Even the drug companies can’t prevent doctors from reporting these side effects.
And they’ve found that ED issues are common among men taking statin drugs.
Let’s repeat that — statin drugs cause erectile dysfunction for many men.
In fact, it’s very common but severely underreported.
The systematic review procedure was applied successfully to collect evidence suggesting that statins may cause ED.
I have reported many times in Daily Medical Discoveries how statin drugs cause more harm than good.
And I have said time and again why I do not recommend them for most men.
Today’s study is yet another reason to avoid statin drugs.
Remember, I’m not a doctor, and I am not able to give you any medical advice.
But I can tell you what the studies have to say.
And then you can decide to discuss these findings with your doctor and make the decision for yourself.
There is a direct relationship between statin drugs and erectile dysfunction.
So judge for yourself if they’re worth it.
Do lipid-lowering drugs cause erectile dysfunction? A systematic review